MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200752
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Rupture (2208)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during use, the twinfix anchor fell off the suture when knotting.Surgery was resumed, using a back-up device instead, however, it is unknown if there was any delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the titanium found no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A visual inspection of the returned device found that it is not in its original packaging.The insertion device and anchor were returned with no suture material.There is biological debris on the anchor and insertion device.This case reports that the twinfix anchor fell off the suture when knotting and it unknown if all pieces were retrieved from the patient.Based on the information provided no clinical factors were found which would have contributed to the reported event.The twinfix anchor is implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include inadvertently pulling the suture through the anchor eyelet during knot tying.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15363832
Report Number1219602-2022-01316
Device Sequence Number15192652
Product Code MBI
UDI-Device Identifier03596010578921
UDI-Public03596010578921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Model Number72200752
Device Catalogue Number72200752
Device Lot Number2057215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown